Allergy Drugs – Hypersensitive Reactions Caused by Medicines and Antibiotics

The reactions of the body triggered by the intake of certain drugs vary from individual to individual. The term is better called, allergy reactions or drug reactions and occur when the person takes the wrong dosage of a drug.

Allergy Drugs – Causing Unwanted Reactions

Allergy drugs generally stimulate abnormal reactions in the body as soon as they are consumed. In this phenomenon, the immune system reacts in an unwanted way right after the intake of certain drugs. These signs are commonly observed in the form of rashes, fever, hives, itchiness, sneezes, rashes and more. It is important to know that these reactions may trigger by the intake of both over-the-counter as well as prescription based medications. The response of the body after the intake of allergy drugs may in severe cases damage the vital systems of the body. Of all, skin is the organ which is most commonly affected by allergic reactions.As per the experts, occurrence of allergic reactions is not the result of the first ever intake of the medicine. An unwanted reaction is most likely to trigger only in the second or third intake of the medicine. At times, allergic reactions are observed as the result of interaction of two or more drugs in the body. Drug interactions may in severe cases lead to complete or partial organ damages accompanied by side effects like vomiting, diarrhea and nausea.

Allergy to Penicillin – Most Common Drug Allergy

Allergy to penicillin is the overreaction of the immune system of the body towards the intake of penicillin or penicillin based antibiotics. This allergy may take a grave form and result into anaphylaxis, a life-threatening condition. The allergy to penicillin is most common of all the drug allergies as the medicine is prescribed for treating numerous bacterial infections. This kind of allergy is commonly observed among adults, however, the mild form of allergic reactions can occur among any age group. As per the popular belief, women are at a higher risk of developing allergies to penicillin in comparison to men.

Antibiotic Allergy – Mild to Severe Reactions

Antibiotic allergy triggers with the release of a chemical called, histamine, in the body after the intake of certain antibodies. This kind of allergy may result into a variety of reactions ranging from mild to intense to life-threatening in intensity. Hives, swelling in the lips and tongue, breathing problems and anaphylactic shock are some of the serious antibiotic allergy reactions. An increased exposure to the antibiotic medicines is the primary cause of the above mentioned unwanted reactions in the body.

Leave a Reply

Your email address will not be published.